MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NOVOSTITCH PRO MEN RPR SYS 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. NOVOSTITCH PRO MEN RPR SYS 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number CTX-A003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a procedure, the novostitch pro men broke on the cart side.The procedure was completed without surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference number: (b)(4).H2: additional information on: b5, e1, e2, e3, g2 & h6 (impact code).
 
Event or Problem Description
It was reported that during a meniscus repair, the novostitch pro men the needle tip broke off while attempting to pass the suture, the broken pieces were removed using arthroscopic instruments.The procedure was completed without surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not received for evaluation.However, another device was received.A visual inspection of the returned device found that they are sealed in their original unopened packaging.A functional assessment of the devices found that the tested devices actuated, repeatedly, as designed with no breakage of the needles.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H11: internal complaint reference: case-(b)(4).H2: corrected data on d3 & g section (contact office - manufacturing site) this report was inadvertently submitted under manufacturer report number: 3009131204, correct manufacturer report number is 1219602.

Brand Name
NOVOSTITCH PRO MEN RPR SYS 2-0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22026988
Report Number3009131204-2025-00006
Device Sequence Number9099408
Product Code GAT
UDI-Device Identifier00853541006112
UDI-Public853541006112
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K180531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCTX-A003
Device Lot NumberM250017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer05/15/2025
06/18/2025
05/14/2026
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date05/19/2025
06/19/2025
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown